Alert archive / New Jersey / Flash Flood Warnings in 1999
Flash Flood Warning 45, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 16, 1999, 10:31 AM EDT for Bergen County, Hudson County, New Jersey. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 10:31 AM EDT (14:31 UTC)
- Expired
- Sep 16, 1999, 4:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Hudson County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 161433 FFWNYC NJC003-013-017-031-039-162030- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1031 AM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR THE FOLLOWING COUNTIES IN NORTHEASTERN NEW JERSEY... BERGEN COUNTY... ESSEX COUNTY... HUDSON COUNTY... PASSAIC COUNTY... UNION COUNTY... * UNTIL 430 PM EDT... * AT 1025 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE RAINFALL OF 2 TO 3 INCHES HAS FALLEN SINCE WEDNESDAY...WITH SOME LOCALLY HIGHER AMOUNTS. AREAS OF HEAVY RAIN WILL CONTINUE MOVING ACROSS NORTHEASTERN NEW JERSEY THROUGH THIS AFTERNOON. THIS WILL CONTINUE TO CAUSE ROADWAY FLOODING AND BRING SMALL STREAMS TO THEIR BANKS. SOME ROADS HAVE ALREADY BEEN REPORTED TO BE CLOSED IN PARTS OF UNION AND BERGEN COUNTIES. THIS WARNING MAY NEED TO BE EXTENDED LATER THIS AFTERNOON IF THE HEAVY RAINFALL PERSISTS. * IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMOBILE THROUGH FLOODED ROADWAYS. .END/REYNOLDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 4:00 AM EDT, 6 hours 31 minutes earlier.
Area forecast discussion, Sep 16, 4:00 AM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT THU SEP 16 1999
...MOST OF THE FA IN A TS WARNING...
PREV RUN AND FCST STIL PRETTY MUCH ON TRACK. LATEST TRACK OF STORM
IS AGAIN A BIT TO THE RIGHT OF THE LAST ONE. WL NOT MAKE MANY CHGS
TO THE PREC FCST AND KP THE HVY RN AND WND THRU THU/THU NGT. BY FRI
THE WIND AND RN MAY COM TO A FAST END...BUT THE TIMMING WL BE TRICKY
AND AM GOING TO LP THE RAIN IN THE MRNG.
ETA MODEL AGAIN TRIES TO KP THE STORM TO OUR S AND E...WHILE NGM KPS
THE SYS OVR THE FA. WAITING FOR THE CURRENT OBS TO SEE IF FLOYD DID
IN FACT HIT ILM.
MARINE...WL CONT THE SEAS AND WNDS FOR THE FIRST TWO PERIODS...THEN
BEGIN TO DIMINISH THEM.
.NYC/OKX...TS WRNG NZ069>081-NJZ003>006-011-CTZ005>012-
ANZ355-353-350-335-330-338.
HIGH WIND WATCH...NYZ067-068-NJZ002.
FFA FOR ENTIRE CWFA.
GSKThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:31 AM EDT | Flash Flood Warning | OKX | Essex, Union | 6 hr |
| Sep 16, 10:31 AM EDT | Flash Flood Warning | OKX | Passaic | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Union | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Hudson | 6 hr |
Nearby
Flash Flood Warnings in New Jersey, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.